Volume 9, issue 3 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Hadamard spaces with isolated flats, with an appendix written jointly with Mohamad Hindawi

G Christopher Hruska and Bruce Kleiner

Geometry & Topology 9 (2005) 1501–1538
Bibliography
1 S B Alexander, I D Berg, R L Bishop, Geometric curvature bounds in Riemannian manifolds with boundary, Trans. Amer. Math. Soc. 339 (1993) 703 MR1113693
2 E Alibegović, M Bestvina, Limit groups are $\mathrm{CAT}(0)$, J. London Math. Soc. $(2)$ 74 (2006) 259 MR2254564
3 W Ballmann, Lectures on spaces of nonpositive curvature, DMV Seminar 25, Birkhäuser Verlag (1995) MR1377265
4 W Ballmann, M Brin, Polygonal complexes and combinatorial group theory, Geom. Dedicata 50 (1994) 165 MR1279883
5 W Ballmann, M Gromov, V Schroeder, Manifolds of nonpositive curvature, Progress in Mathematics 61, Birkhäuser (1985) MR823981
6 W Ballmann, J Świątkowski, On groups acting on nonpositively curved cubical complexes, Enseign. Math. $(2)$ 45 (1999) 51 MR1703363
7 N Benakli, Polygonal complexes I: Combinatorial and geometric properties, J. Pure Appl. Algebra 97 (1994) 247 MR1314577
8 B H Bowditch, Geometrical finiteness for hyperbolic groups, J. Funct. Anal. 113 (1993) 245 MR1218098
9 B H Bowditch, Relatively hyperbolic groups, preprint, University of Southampton (1999)
10 M R Bridson, On the existence of flat planes in spaces of nonpositive curvature, Proc. Amer. Math. Soc. 123 (1995) 223 MR1273477
11 M R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften, Springer (1999) MR1744486
12 S V Buyalo, Geodesics in Hadamard spaces, Algebra i Analiz 10 (1998) 93 MR1629391
13 I Chatterji, K Ruane, Some geometric groups with rapid decay, Geom. Funct. Anal. 15 (2005) 311 MR2153902
14 C B Croke, B Kleiner, Spaces with nonpositive curvature and their ideal boundaries, Topology 39 (2000) 549 MR1746908
15 C B Croke, B Kleiner, The geodesic flow of a nonpositively curved graph manifold, Geom. Funct. Anal. 12 (2002) 479 MR1924370
16 C Druţu, M Sapir, Relatively hyperbolic groups with rapid decay property, Int. Math. Res. Not. (2005) 1181 MR2147058
17 C Druţu, M Sapir, Tree-graded spaces and asymptotic cones of groups, Topology 44 (2005) 959 MR2153979
18 P Eberlein, Geodesic flows on negatively curved manifolds II, Trans. Amer. Math. Soc. 178 (1973) 57 MR0314084
19 D B A Epstein, J W Cannon, D F Holt, S V F Levy, M S Paterson, W P Thurston, Word processing in groups, Jones and Bartlett Publishers (1992) MR1161694
20 B Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998) 810 MR1650094
21 S M Gersten, H B Short, Small cancellation theory and automatic groups, Invent. Math. 102 (1990) 305 MR1074477
22 S M Gersten, H Short, Small cancellation theory and automatic groups II, Invent. Math. 105 (1991) 641 MR1117155
23 M Gromov, Hyperbolic manifolds, groups and actions, from: "Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference (State Univ. New York, Stony Brook, N.Y., 1978)", Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 183 MR624814
24 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
25 M Gromov, Asymptotic invariants of infinite groups, from: "Geometric group theory, Vol. 2 (Sussex, 1991)", London Math. Soc. Lecture Note Ser. 182, Cambridge Univ. Press (1993) 1 MR1253544
26 D Groves, Limits of (certain) $\mathrm{CAT}(0)$ groups II: the Hopf property and the shortening argument arXiv:math.GR/0408080
27 F Haglund, Les polyèdres de Gromov, C. R. Acad. Sci. Paris Sér. I Math. 313 (1991) 603 MR1133493
28 J Heber, Hyperbolische geodatische Raume, Diplomarbeit, Universität Bonn (1987)
29 M A Hindawi, Large scale geometry of 4–dimensional closed nonpositively curved real analytic manifolds, Int. Math. Res. Not. (2005) 1803 MR2172938
30 G C Hruska, Nonpositively curved 2–complexes with isolated flats, Geom. Topol. 8 (2004) 205 MR2033482
31 G C Hruska, Geometric invariants of spaces with isolated flats, Topology 44 (2005) 441 MR2114956
32 M Kapovich, B Leeb, On asymptotic cones and quasi-isometry classes of fundamental groups of 3–manifolds, Geom. Funct. Anal. 5 (1995) 582 MR1339818
33 B Kleiner, B Leeb, Rigidity of quasi-isometries for symmetric spaces and Euclidean buildings, Inst. Hautes Études Sci. Publ. Math. (1997) MR1608566
34 B Leeb, A characterization of irreducible symmetric spaces and Euclidean buildings of higher rank by their asymptotic geometry, Bonner Mathematische Schriften 326, Universität Bonn Mathematisches Institut (2000) MR1934160
35 G Moussong, Hyperbolic Coxeter groups, PhD thesis, Ohio State University (1988)
36 G A Niblo, L D Reeves, The geometry of cube complexes and the complexity of their fundamental groups, Topology 37 (1998) 621 MR1604899
37 D V Osin, Relatively hyperbolic groups: intrinsic geometry, algebraic properties, and algorithmic problems, Mem. Amer. Math. Soc. 179 (2006) MR2182268
38 D Y Rebbechi, Algorithmic properties of relatively hyperbolic groups, PhD thesis, Rutgers University (2001) arXiv:math.GR/0302245
39 M Sageev, D T Wise, The Tits alternative for $\mathrm{CAT}(0)$ cubical complexes, Bull. London Math. Soc. 37 (2005) 706 MR2164832
40 V Schroeder, A cusp closing theorem, Proc. Amer. Math. Soc. 106 (1989) 797 MR957267
41 H Short, Quasiconvexity and a theorem of Howson's, from: "Group theory from a geometrical viewpoint (Trieste, 1990)", World Sci. Publ., River Edge, NJ (1991) 168 MR1170365
42 J M Wilson, A CAT(0) group with uncountably many distinct boundaries, J. Group Theory 8 (2005) 229 MR2126732
43 D T Wise, Subgroup separability of the figure 8 knot group, Topology 45 (2006) 421 MR2218750
44 D T Wise, Non-positively curved squared complexes, aperiodic tilings, and non-residually finite groups, PhD thesis, Princeton University (1996)
45 X Xie, Groups acting on $\mathrm{CAT}(0)$ square complexes, Geom. Dedicata 109 (2004) 59 MR2113187
46 X Xie, Tits alternative for closed real analytic 4–manifolds of nonpositive curvature, Topology Appl. 136 (2004) 87 MR2023412